Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Depo Provera


 splume - Fri Sep 17, 2004 6:41 pm

I have not had my last depo shot since december 2003. Yet I have not started my period up again, is this normal? when should I expect it to return? and should I be consulting my gyn?
 Dr. Russell M - Wed Sep 22, 2004 12:18 pm

User avatar Hi!

How long did you use depo provera before stopping it? As far as depo and menses go, one has to expect the unexpected. But 6 months should be time enough for the cycles to regularize after drug cessation. Seeking an expert OBGYN opinion would be helpful.

bill
 sweatdreamin - Thu Aug 11, 2005 6:52 pm

I was on Depo Provera for a little over two years. My 3-months were up in March and I chose not to continue taking the shot because of the calcium news. I have yet to have my period and I am starting to worry that something may be wrong. I have taken multiple pregnancy tests, only to find out I am not pregnant (a relief at this point in my life :P ). However I do plan on having a familyat some point. I am worried that being on the shot for so long has messed me up somehow. Anykind of information would be extremely helpful to me! Thank you!
 chick99 - Tue Aug 16, 2005 10:47 pm

I've had the same problem, I started depo and then decided not to get the last shot , well I didn't get my period for a year. It's kind of nice but it does come back

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us